Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Group rings, matrix rings, and polynomial identities

Author: Elizabeth Berman
Journal: Trans. Amer. Math. Soc. 172 (1972), 241-248
MSC: Primary 16A38
MathSciNet review: 0308184
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the question, if $ R$ is a ring satisfying a polynomial identity, what polynomial identities are satisfied by group rings and matrix rings over $ R$? Theorem 2.6. If $ R$ is an algebra over a field with at least $ q$ elements, and $ R$ satisfies $ {x^q} = 0$, and $ G$ is a group with an abelian subgroup of index $ k$, then the group ring $ R(G)$ satisfies $ {x^t} = 0$, where $ t = q{k^2} + 2$. Theorem 3.2. If $ R$ is a ring satisfying a standard identity, and $ G$ is a finite group, then $ R(G)$ satisfies a standard identity. Theorem 3.4. If $ R$ is an algebra over a field, and $ R$ satisfies a standard identity, then the $ k$-by-$ k$ matrix ring $ {R_k}$ satisfies a standard identity. Each theorem specifies the degree of the polynomial identity.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A38

Retrieve articles in all journals with MSC: 16A38

Additional Information

PII: S 0002-9947(1972)0308184-8
Keywords: Group rings, matrix rings, polynomial identities, standard identity, bounded nil rings
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia